Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 416, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 11, 2011, 5:39 PM CDT for Foard County, Hardeman County, Wilbarger County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2011, 5:39 PM CDT (22:39 UTC)
- Expired
- Jul 11, 2011, 6:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Foard County, TX, Hardeman County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 63 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:12 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 11, 3:12 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 312 PM CDT MON JUL 11 2011 .DISCUSSION... SUMMER HEAT IS FORECAST TO CONTINUE ACROSS THE OUN CWA THROUGH THE NEXT SEVEN DAYS WITH 100+ DEGREE HIGH TEMPERATURES AND LOW TEMPERATURES FROM THE MIDDLE 70S TO THE LOWER 80S BEING THE NORM IN MOST LOCATIONS. MAXIMUM HEAT INDICES CONSISTENTLY NEAR 105 DEGREES OR HIGHER JUSTIFY KEEPING THE HEAT ADVISORY. MED RANGE ENSEMBLE FORECASTS OFFER LITTLE HOPE OF RELIEF FROM THE HEAT INTO NEXT WEEK. AN UPPER LOW NOW CENTERED OVER THE TX PANHANDLE WILL MOVE ALONG THE NORTHERN PERIPHERY OF A BROAD RIDGE FROM THE SOUTHERN PLAINS INTO THE SOUTHEASTERN STATES. MED RANGE MODELS DEPICT THIS FEATURE MOVING INTO THE LOWER MISSISSIPPI VALLEY BY THURSDAY OR SO...THEN WESTWARD ALONG THE RED RIVER THIS WEEKEND. A FEW STORMS WILL BE POSSIBLE IN WESTERN NORTH TX AND SOUTHWEST OK THIS AFTERNOON...THEN PRIMARILY IN NORTHERN OK TUE AND WED. HOT AND DRY LOWER LEVELS WILL PROMOTE STRONG DOWNDRAFTS AND THEREFORE STRONG SURFACE WINDS WITH ANY STORMS. THOUGH THE UPPER LOW SHOULD WEAKEN AS IT ATTEMPTS TO MOVE THROUGH THE RIDGE...ISOLATED SHOWERS/STORMS MAY OCCUR MAINLY EAST OF INTERSTATE 35 LATE IN THE WEEK AND THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 79 102 79 102 / 10 10 20 10 HOBART OK 80 103 82 104 / 20 10 10 10 WICHITA FALLS TX 82 103 82 104 / 10 10 10 10 GAGE OK 76 100 78 101 / 10 10 20 10 PONCA CITY OK 79 104 81 100 / 10 10 20 20 DURANT OK 77 101 78 101 / 10 10 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR OKZ004>048-050>052. TX...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR TXZ083>090. && 11/03 TAYLOR
Hazardous weather outlook, Jul 11, 11:42 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1142 AM CDT MON JUL 11 2011
OKZ004>048-050>052-TXZ083>090-121200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1142 AM CDT MON JUL 11 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...BUT ORGANIZED SEVERE STORMS ARE UNLIKELY.
DISCUSSION...
SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...PRIMARILY ACROSS WESTERN NORTH TEXAS AND FAR WESTERN
OKLAHOMA. ANY STORMS THAT FORM WILL MOVE IN A NORTHERLY DIRECTION
AND WILL BE SHORT-LIVED. THE PRIMARY CONCERN ASSOCIATED WITH THE
STORMS WILL BE STRONG WIND GUSTS DUE TO THE VERY HOT AND DRY AIR
BELOW STORM BASE. THERE WILL ALSO BE A CONCERN FOR FIRE STARTING
LIGHTNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT IS EXPECTED THIS AFTERNOON AND EARLY EVENING WITH
TEMPERATURES AND HEAT INDEX VALUES EXPECTED TO BE NEAR OR HIGHER
THAN 100 DEGREES. A HEAT ADVISORY IS IN EFFECT. FIRE DANGER ALSO
REMAINS HIGH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
THROUGH MID WEEK...WITH SLIGHTLY HIGHER CHANCES OF THUNDERSTORMS
EAST OF INTERSTATE-35 LATE THIS WEEK INTO THE WEEKEND.
OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT IS EXPECTED TO PERSIST THIS WEEK AND THE HEAT
ADVISORY IS IN EFFECT THROUGH THE REMAINDER OF THE WEEK. FIRE DANGER
WILL ALSO REMAIN HIGH THROUGH THE WEEK DUE TO THE HOT WEATHER AND
PERSISTENT DROUGHT CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY.In the hours before
Special weather statement, Jul 11, 3:46 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 346 PM CDT MON JUL 11 2011 TXZ083>085-112115- HARDEMAN TX-WILBARGER TX-FOARD TX- 346 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND WILBARGER COUNTIES. AT 345 PM CDT...AN ISOLATED THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF RAYLAND...MOVING NORTH AT 15 MPH. THOUGH RAINFALL FROM THIS STORM MAY BE SHORT LIVED... STRONG WIND GUSTS ARE LIKELY. HAZARDS INCLUDE... WIND GUSTS TO 45 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3412 9956 3414 9929 3383 9928 3384 9950
Special weather statement, Jul 11, 4:18 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
418 PM CDT MON JUL 11 2011
TXZ084-085-112145-
WILBARGER TX-FOARD TX-
418 PM CDT MON JUL 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND WILBARGER
COUNTIES.
AT 417 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
THALIA...MOVING NORTH AT 20 MPH. BRIEF HEAVY RAIN AND SMALL HAIL
WILL BE POSSIBLE. STRONG WINDS ARE LIKELY WITH THIS STORM.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...
LAT...LON 3406 9965 3405 9939 3383 9940 3383 9947
3382 9947 3381 9958Special weather statement, Jul 11, 4:52 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 452 PM CDT MON JUL 11 2011 TXZ083>085-112215- HARDEMAN TX-WILBARGER TX-FOARD TX- 452 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND WILBARGER COUNTIES. AT 451 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF THALIA...MOVING NORTH AT 20 MPH. THROUGH RAINFALL FROM THIS STORM MAY BE SHORT LIVED... STRONG WINDS ARE LIKELY. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... OCCASIONAL CLOUD TO GROUND LIGHTNING... LAT...LON 3419 9967 3422 9940 3393 9942 3391 9958
Special weather statement, Jul 11, 5:18 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 518 PM CDT MON JUL 11 2011 TXZ083>085-112300- HARDEMAN TX-WILBARGER TX-FOARD TX- 518 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND WILBARGER COUNTIES. AT 519 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF RAYLAND...MOVING NORTH AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3418 9957 3420 9929 3391 9932 3391 9948
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:39 PM CDT | Special Weather Statement | OUN | Roger Mills | 21 min |
| Jul 11, 3:46 PM CDT | Special Weather Statement | OUN | Wilbarger | 29 min |
| Jul 11, 4:18 PM CDT | Special Weather Statement | OUN | Foard | 27 min |
| Jul 11, 4:52 PM CDT | Special Weather Statement | OUN | Wilbarger | 23 min |
| Jul 11, 5:18 PM CDT | Special Weather Statement | OUN | Wilbarger | 42 min |
| Jul 11, 6:43 PM CDT | Special Weather Statement | OUN | Wilbarger | 17 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.